Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 99, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2016, 5:37 AM EDT for 5 counties in West Virginia. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 5:37 AM EDT (09:37 UTC)
- Expired
- Jun 23, 2016, 6:30 AM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Braxton County, WV, Clay County, WV, Nicholas County, WV, Pocahontas County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:50 AM EDT | TSTM WND DMG | Cowen, WV | MULTIPLE TREES DOWN IN COWEN. REPORT OF LARGE TREE INTO A HOUSE. |
| Jun 23, 5:53 AM EDT | TSTM WND DMG | Birch River, WV | MULTIPLE TREES DOWN IN AREA FROM MEDIA PHOTOS |
| Jun 23, 6:17 AM EDT | TSTM WND DMG | 4 N Marlinton, WV | MULTIPLE TREES DOWN IN EDRAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:42 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
143
WUUS51 KRLX 230937
SVRRLX
WVC007-015-067-075-101-231030-
/O.NEW.KRLX.SV.W.0099.160623T0937Z-160623T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
537 AM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN POCAHONTAS COUNTY IN NORTHEASTERN WEST VIRGINIA...
EASTERN NICHOLAS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
NORTHEASTERN CLAY COUNTY IN NORTH CENTRAL WEST VIRGINIA...
SOUTHEASTERN BRAXTON COUNTY IN NORTH CENTRAL WEST VIRGINIA...
CENTRAL WEBSTER COUNTY IN NORTHEASTERN WEST VIRGINIA...
* UNTIL 630 AM EDT
* AT 536 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIRCH
RIVER... OR 12 MILES NORTH OF SUMMERSVILLE...MOVING SOUTHEAST AT
55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SUMMERSVILLE...RICHWOOD...MARLINTON...SUTTON...CLAY...
WEBSTER SPRINGS...ADDISON (WEBSTER SPRINGS)...CAMDEN-ON-GAULEY...
CRAIGSVILLE...CAMDEN ON GAULEY...BIRCH RIVER...HARRISON...COWEN...
HILLSBORO...CALVIN...WIDEN...BUCKEYE...
CRANBERRY MOUNTAIN NATURE CENTER...MINNEHAHA SPRINGS AND BOGGS.
THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 53 AND 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3819 7992 3815 7992 3813 7994 3810 7993
3806 7997 3806 8011 3804 8017 3805 8027
3811 8036 3823 8036 3826 8043 3813 8064
3848 8112 3869 8070 3842 8023 3839 8024
3841 8021 3821 7988
TIME...MOT...LOC 0936Z 322DEG 48KT 3847 8083
HAIL...<.75IN
WIND...60MPH
$$
173 follow-up statements
194
WWUS51 KRLX 230958
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
558 AM EDT THU JUN 23 2016
WVC007-231008-
/O.CAN.KRLX.SV.W.0099.000000T0000Z-160623T1030Z/
BRAXTON WV-
558 AM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRAXTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
NORTH CENTRAL...NORTHEASTERN AND SOUTHEASTERN WEST VIRGINIA.
LAT...LON 3819 7992 3815 7992 3813 7994 3810 7993
3806 7997 3806 8011 3804 8017 3805 8027
3811 8036 3823 8036 3826 8043 3813 8064
3843 8105 3844 8071 3858 8051 3842 8023
3839 8024 3841 8021 3821 7988
TIME...MOT...LOC 0958Z 322DEG 48KT 3824 8060
$$
WVC015-067-075-101-231030-
/O.CON.KRLX.SV.W.0099.000000T0000Z-160623T1030Z/
POCAHONTAS WV-NICHOLAS WV-CLAY WV-WEBSTER WV-
558 AM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EDT
FOR SOUTHWESTERN POCAHONTAS...EASTERN NICHOLAS...EAST CENTRAL CLAY
AND SOUTHERN WEBSTER COUNTIES...
AT 558 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHWOOD...
MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUMMERSVILLE...RICHWOOD...MARLINTON...WEBSTER SPRINGS...
ADDISON (WEBSTER SPRINGS)...CAMDEN-ON-GAULEY...CRAIGSVILLE...
CAMDEN ON GAULEY...COWEN...HILLSBORO...NETTIE...CALVIN...
UPPER GLADE...ERBACON...BUCKEYE...CRANBERRY MOUNTAIN NATURE CENTER...
MINNEHAHA SPRINGS...CANVAS...MUDDLETY AND BOGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3819 7992 3815 7992 3813 7994 3810 7993
3806 7997 3806 8011 3804 8017 3805 8027
3811 8036 3823 8036 3826 8043 3813 8064
3843 8105 3844 8071 3858 8051 3842 8023
3839 8024 3841 8021 3821 7988
TIME...MOT...LOC 0958Z 322DEG 48KT 3824 8060
HAIL...<.75IN
WIND...60MPH
$$
17223
WWUS51 KRLX 231012
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 AM EDT THU JUN 23 2016
WVC015-231021-
/O.CAN.KRLX.SV.W.0099.000000T0000Z-160623T1030Z/
CLAY WV-
612 AM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
NORTHEASTERN AND SOUTHEASTERN WEST VIRGINIA.
LAT...LON 3819 7992 3815 7992 3813 7994 3810 7993
3806 7997 3806 8011 3804 8017 3805 8027
3811 8036 3823 8036 3826 8043 3813 8064
3823 8077 3830 8060 3836 8035 3842 8023
3839 8024 3841 8021 3821 7988
TIME...MOT...LOC 1011Z 322DEG 48KT 3810 8046
$$
WVC067-075-101-231030-
/O.CON.KRLX.SV.W.0099.000000T0000Z-160623T1030Z/
POCAHONTAS WV-NICHOLAS WV-WEBSTER WV-
612 AM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EDT
FOR SOUTHWESTERN POCAHONTAS...SOUTHEASTERN NICHOLAS AND SOUTHEASTERN
WEBSTER COUNTIES...
AT 611 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEONARD...OR 9
MILES NORTHWEST OF RENICK...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RICHWOOD...MARLINTON...HILLSBORO...NETTIE...BUCKEYE...
CRANBERRY MOUNTAIN NATURE CENTER...MINNEHAHA SPRINGS AND EDRAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3819 7992 3815 7992 3813 7994 3810 7993
3806 7997 3806 8011 3804 8017 3805 8027
3811 8036 3823 8036 3826 8043 3813 8064
3823 8077 3830 8060 3836 8035 3842 8023
3839 8024 3841 8021 3821 7988
TIME...MOT...LOC 1011Z 322DEG 48KT 3810 8046
HAIL...<.75IN
WIND...60MPH
$$
17561
WWUS51 KRLX 231028
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
628 AM EDT THU JUN 23 2016
WVC067-075-101-231037-
/O.EXP.KRLX.SV.W.0099.000000T0000Z-160623T1030Z/
POCAHONTAS WV-NICHOLAS WV-WEBSTER WV-
628 AM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN POCAHONTAS...
SOUTHEASTERN NICHOLAS AND SOUTHEASTERN WEBSTER COUNTIES WILL EXPIRE
AT 630 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING
WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
NORTHEASTERN AND SOUTHEASTERN WEST VIRGINIA.
LAT...LON 3819 7992 3815 7992 3813 7994 3810 7993
3806 7997 3806 8011 3804 8017 3805 8027
3811 8036 3823 8036 3826 8043 3813 8064
3823 8077 3830 8060 3836 8035 3842 8023
3839 8024 3841 8021 3821 7988
TIME...MOT...LOC 1026Z 322DEG 48KT 3810 8046
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:59 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 23, 3:59 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
359 AM EDT THU JUN 23 2016
.SYNOPSIS...
Thunderstorm complex rolls through early this morning. Approaching
cold front triggers more thunderstorms later today. It and low
pressure center cross Friday. High pressure for the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Thunderstorms along warm front across northern tier of forecast
area early this morning while western portion of thunderstorm
complex over Ohio rolls across WV. Severe thunderstorm watch in
effect given nocturnal cape, very strong shear / inflow.
Outflow boundaries and cool pool left in its wake later this
morning will impact where afternoon convection gets going as cold
front approaches from the northwest. Another round of severe
weather is likely especially where surface heating could be
maximized given strong shear remains in place.
The flash flood watch remains in affect given the high rainfall
rates in widespread convection.
The cold front and Low pressure center cross later tonight and
even beyond, with fog and low stratus likely becoming widespread
overnight as flow diminishes in the wake of the widespread rain.
Temperatures will be a strong function of the convection today,
but lows tonight looked to be a little higher than inherited on
account of slower progress of low pressure center and cold front.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Have several features to track during the short term period. The
first is a pesky surface low and attached cold front which will be
over the CWA to begin the period. Brief high pressure will follow
this followed by a warm front late in the period as a surface low
moves across south central Canada.
Increased POPs with surface low and cold front Friday into Friday
night, as models continue to slow its departure. NAM and GFS try to
show some QPF across the mountains Saturday in the lingering
moisture and a weak 500mb shortwave trough moving through. However,
kept things dry for now on Saturday, thinking the moisture will be
too shallow for precipitation and weak surface high pressure should
be moving through.
That surface high is already headed out by Sunday, with moisture on
the increase and a warm front lifting through the Ohio River valley.
Added some slight chance POPs and increased clouds on Sunday to
account for this. With the increase in clouds, also lowered the high
on Sunday several degrees. Stayed on the warm side of guidance with
afternoon highs in the low 90s across the lowlands though.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Starting on Monday...used a blend of the ECMWF ensemble mean and
the GEFS mean. This would have a cold front slowly approaching
from the west on Monday and Tuesday...with showers and
thunderstorms developing over the region in advance of the front.
The cold front would then push through on Wednesday.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
A convective complex over Indiana and Ohio will move across WV
overnight and should at some point impact most TAF sites. The main
effect of the storms will be heavy rainfall with IFr conditions at
times, but very strong wind gusts and hail are also possible.
There should be a lull later Thursday morning before another round
of thunderstorms impacts the area Thursday Afternoon into Thursday
evening with similar effects, as a cold front approaches the area.
Southwest surface flow will become a bit gusty even outside
thunderstorms Thursday and then diminish Thursday night. Moderate
to strong west flow aloft through Thursday will diminish a bit
Thursday night.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: Timing of changing conditions associated
with thunderstorms will vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 06/23/16
UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
EDT 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15
CRW CONSISTENCY M L L L M M M M M M M M
HTS CONSISTENCY M L L L M H H H H H H M
BKW CONSISTENCY H M M L M H H H H H H H
EKN CONSISTENCY M L L L L L L L M M M H
PKB CONSISTENCY L L L M M M M M M M M H
CKB CONSISTENCY L L L L L L L M M M H H
AFTER 06Z FRIDAY...
IFR possible in lingering showers and thunderstorms 06z Friday to
12z Friday. Low stratus ceilings forming in the moist/saturated
low levels could linger Friday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through this afternoon for WVZ005>011-
013>020-024>040-046-047.
OH...Flash Flood Watch through this afternoon for OHZ066-067-075-
076-083>087.
KY...Flash Flood Watch through this afternoon for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...TRM/MZ
NEAR TERM...TRM
SHORT TERM...MZ
LONG TERM...RPY
AVIATION...TRMHazardous weather outlook, Jun 22, 4:09 PM EDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 409 PM EDT WED JUN 22 2016 OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-039-040-232015- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- 409 PM EDT WED JUN 22 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. THE GREATEST THREAT FROM THESE STORMS WILL BE WIDESPREAD WIND DAMAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ087-WVZ005-006-013-232015- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN- 409 PM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. THE GREATEST THREAT FROM THESE STORMS WILL BE WIDESPREAD WIND DAMAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT. AN EXCESSIVE RAINFALL THREAT MAY ALSO DEVELOP. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ036>038-046-047-232015- FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 409 PM EDT WED JUN 22 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. THE GREATEST THREAT FROM THESE STORMS WILL BE WIND DAMAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ024>026-033>035-232015- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- 409 PM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND PORTIONS OF SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. THE GREATEST THREAT FROM THESE STORMS WILL BE WIND DAMAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT. AN EXCESSIVE RAINFALL THREAT MAY ALSO DEVELOP. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 23, 4:10 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
410 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD CLARKSBURG 39.28N 80.33W
06/23/2016 HARRISON WV BROADCAST MEDIA
BROADCAST MEDIA REPORTS FLOODED ROADS ALL ACROSS
CLARKSBURG... LAW ENFORCEMENT HAVE CLOSED SOME ROADS
&&
EVENT NUMBER RLX1601057
MZLocal storm report, Jun 23, 4:24 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
424 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM FLASH FLOOD CROOKSVILLE 39.77N 82.09W
06/23/2016 PERRY OH LAW ENFORCEMENT
UP TO THREE FEET OF WATER IN AT LEAST ONE HOME... ALONG
WITH SOME FLOODING ON ROADS.. MANY ROADS IN LOW LYING
AREAS IN THE COUNTY FLOODED. STARTED AT 226 AM AND WAS
STILL ONGOING AT THE TIME OF THE CALL AT 406 AM.
&&
EVENT NUMBER RLX1601058
TRMLocal storm report, Jun 23, 4:39 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
439 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD HARRISVILLE 39.21N 81.05W
06/23/2016 RITCHIE WV 911 CALL CENTER
WATER RISING INTO NURSING HOME -- FIRE DEPARTMENT ON
SCENE. ALSO REPORTING AREAS OF HIGH WATER IN OTHER PARTS
OF RITCHIE COUNTY.
&&
EVENT NUMBER RLX1601059
MZLocal storm report, Jun 23, 5:32 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
532 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG ST. MARYS 39.40N 81.20W
06/23/2016 PLEASANTS WV 911 CALL CENTER
TREE DOWN ALONG HEBRON ROAD. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER RLX1601060
MZSpecial weather statement, Jun 23, 5:35 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
535 AM EDT THU JUN 23 2016
WVZ027-028-037-038-046-047-231030-
CLAY-POCAHONTAS-WEBSTER-BRAXTON-NICHOLAS-RANDOLPH-
535 AM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT POCAHONTAS...NICHOLAS...EAST
CENTRAL CLAY...SOUTHEASTERN BRAXTON AND WEBSTER COUNTIES...
AT 535 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIRCH
RIVER...OR 12 MILES SOUTHWEST OF SUTTON...MOVING SOUTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUMMERSVILLE...RICHWOOD...MARLINTON...SUTTON...CLAY...
CASS SCENIC RAILROAD...WEBSTER SPRINGS...ADDISON (WEBSTER SPRINGS)...
CAMDEN-ON-GAULEY...CRAIGSVILLE...HOLLY RIVER STATE...
CAMDEN ON GAULEY...BIRCH RIVER...SNOWSHOE...HARRISON...MINGO...
COWEN...HILLSBORO...DIANA AND CALVIN.
THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 54 AND 62...AND NEAR
MILE MARKER 66.
LAT...LON 3836 7976 3831 7981 3827 7979 3819 7992
3813 7994 3810 7993 3806 7996 3804 8021
3805 8027 3811 8036 3823 8036 3826 8043
3812 8066 3847 8110 3877 8053 3836 7974
TIME...MOT...LOC 0935Z 322DEG 48KT 3851 8082
17Local storm report, Jun 23, 5:36 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
536 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 AM FLASH FLOOD 1 SSE VIENNA 39.31N 81.53W
06/23/2016 WOOD WV 911 CALL CENTER
COLLEGE PARKWAY ROAD FLOODED
&&
EVENT NUMBER RLX1601061
MZThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:33 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wood | 42 min |
| Jun 23, 2:38 AM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 37 min |
| Jun 23, 3:14 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Ritchie and 1 more | 31 min |
| Jun 23, 3:40 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer, Lewis, Randolph, Upshur, Webster | 50 min |
| Jun 23, 4:08 AM EDT | Flash Flood Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Pleasants, Ritchie and 2 more | 3 hr |
| Jun 23, 4:10 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Putnam | 50 min |
| Jun 23, 4:54 AM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Lewis, Randolph, Upshur | 3 hr |
| Jun 23, 5:11 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Clay, Fayette, Jackson, Kanawha and 5 more | 64 min |
| Jun 23, 5:35 AM EDT | Special Weather Statement | RLX | Clay, Nicholas, Pocahontas, Webster | 55 min |
| Jun 23, 6:17 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam, Wayne | 43 min |
| Jun 23, 6:54 AM EDT | Areal Flood Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie | 3 hr |
| Jun 23, 6:58 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mason and 3 more | 47 min |
| Jun 23, 7:39 AM EDT | Special Weather Statement | RLX | Clay, Fayette, Kanawha, Nicholas | 81 min |
| Jun 23, 7:42 AM EDT | Special Weather Statement | RLX | Boone, Cabell, Calhoun, Clay, Fayette, Jackson and 13 more | 2 hr |
| Jun 23, 7:47 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, McDowell and 4 more | 43 min |
| Jun 23, 8:07 AM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas, Pocahontas, Raleigh, Webster | 23 min |
| Jun 23, 8:09 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Gilmer, Harrison, Lewis, Pocahontas and 3 more | 2 hr |
| Jun 23, 8:17 AM EDT | Special Weather Statement | RLX | Pleasants, Wood | 118 min |
| Jun 23, 8:27 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Logan, McDowell, Mingo and 2 more | 33 min |
| Jun 23, 8:35 AM EDT | Areal Flood Warning | RLX | Barbour, Braxton, Lewis, Pocahontas, Randolph, Upshur and 1 more | 8 hr |
| Jun 23, 8:48 AM EDT | Special Weather Statement | RLX | Cabell | 42 min |
| Jun 23, 10:14 AM EDT | Areal Flood Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Jackson and 6 more | 3 hr |
| Jun 23, 10:24 AM EDT | Special Weather Statement | RLX | Boone, Braxton, Clay, Fayette, Kanawha, Lincoln and 5 more | 2 hr |
| Jun 23, 11:05 AM EDT | Special Weather Statement | RLX | Fayette | 55 min |
| Jun 23, 12:02 PM EDT | Special Weather Statement | RLX | Clay, Fayette, Jackson, Kanawha, Nicholas, Putnam and 2 more | 58 min |
| Jun 23, 12:25 PM EDT | Flash Flood Warning | RLX | Fayette, Nicholas, Pocahontas, Webster | 6 hr |
| Jun 23, 1:01 PM EDT | Areal Flood Warning | RLX | Boone, Braxton, Calhoun, Clay, Fayette, Gilmer and 5 more | 5 hr |
| Jun 23, 1:09 PM EDT | Areal Flood Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 3 more | 2 hr |
| Jun 23, 2:04 PM EDT | Areal Flood Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 3 hr |
| Jun 23, 2:11 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 2 hr |
| Jun 23, 2:11 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 34 min |
| Jun 23, 2:42 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 33 min |
| Jun 23, 3:03 PM EDT | Flash Flood Warning | RLX | Nicholas | 13 hr |
| Jun 23, 3:11 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 19 min |
| Jun 23, 3:16 PM EDT | Special Weather Statement | RLX | Jackson, Mason, Roane | 44 min |
| Jun 23, 3:21 PM EDT | Areal Flood Warning | RLX | Braxton, Calhoun, Clay, Doddridge, Gilmer, Harrison and 7 more | 3 hr |
| Jun 23, 3:22 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane | 23 min |
| Jun 23, 3:33 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam | 27 min |
| Jun 23, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 26 min |
| Jun 23, 3:44 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha, Roane | 31 min |
| Jun 23, 3:55 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 35 min |
| Jun 23, 4:11 PM EDT | Special Weather Statement | RLX | Kanawha | 49 min |
| Jun 23, 4:29 PM EDT | Areal Flood Warning | RLX | Braxton, Lewis, Pocahontas, Randolph, Upshur, Webster | 3 hr |
| Jun 23, 4:30 PM EDT | Special Weather Statement | RLX | Kanawha | 30 min |
| Jun 23, 4:46 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 29 min |
| Jun 23, 4:52 PM EDT | Flash Flood Warning | RLX | Wayne | 3 hr |
| Jun 23, 4:57 PM EDT | Areal Flood Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 3 hr |
| Jun 23, 5:15 PM EDT | Special Weather Statement | RLX | Wayne | 60 min |
| Jun 23, 5:24 PM EDT | Special Weather Statement | RLX | Jackson, Mason | 66 min |
| Jun 23, 5:34 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 26 min |
| Jun 23, 5:37 PM EDT | River Flood Warning | RLX | Clay, Kanawha | 20 hr |
| Jun 23, 5:51 PM EDT | Areal Flood Warning | RLX | Boone, Braxton, Calhoun, Clay, Fayette, Gilmer and 5 more | 3 hr |
| Jun 23, 5:58 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt | 32 min |
| Jun 23, 6:04 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo | 26 min |
| Jun 23, 6:06 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 39 min |
| Jun 23, 6:10 PM EDT | Areal Flood Warning | RLX | Cabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 1 more | 3 hr |
| Jun 23, 6:11 PM EDT | River Flood Warning | RLX | Nicholas, Webster | 20 hr |
| Jun 23, 6:13 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh, Wyoming | 32 min |
| Jun 23, 6:15 PM EDT | Flash Flood Warning | RLX | Clay, Kanawha | 3 hr |
| Jun 23, 6:17 PM EDT | River Flood Warning | RLX | Kanawha | 27 hr |
| Jun 23, 6:29 PM EDT | Flash Flood Warning | RLX | Fayette, Nicholas, Pocahontas, Webster | 3 hr |
| Jun 23, 6:30 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Kanawha, Mason, Putnam | 30 min |
| Jun 23, 6:44 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 31 min |
| Jun 23, 6:46 PM EDT | Special Weather Statement | RLX | Wyoming | 29 min |
| Jun 23, 7:00 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 60 min |
| Jun 23, 7:16 PM EDT | River Flood Warning | RLX | Fayette, Nicholas | 10 hr |
| Jun 23, 7:19 PM EDT | Special Weather Statement | RLX | Cabell | 26 min |
| Jun 23, 7:28 PM EDT | Areal Flood Warning | RLX | Braxton, Lewis, Pocahontas, Randolph, Upshur, Webster | 62 min |
| Jun 23, 7:40 PM EDT | Flash Flood Warning | RLX | Wayne | 2 hr |
| Jun 23, 7:57 PM EDT | Areal Flood Warning | RLX | Jackson, Mason, Roane | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.